MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-23-11
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation, a patient had left knee replacement surgery on (b)(6) 2006.They underwent left knee revision surgery on (b)(6) 2023, approximately 16 years 6 months after their initial implantation.(b)(6) 2023 op report postoperative diagnosis: polyethylene particulate debris induced synovitis with polyethylene wear left total knee replacement in the exactech recall group.Preoperative mri demonstrated minimal evidence of osteolysis.At the time of surgery there was found to be moderate varus and valgus laxity.Surgical findings included synovitis and chronically inflamed synovium consistent with reaction to the polyethylene particulate debris.All components including femoral, tibial, and patella were well fixed.There was early wear on the polyethylene insert.The patient brought to recovery in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
"this follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d1/d2a/d2b, d4, g3, h6 the following sections were corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and/or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 3, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key17363985
Report Number1038671-2023-01724
Device Sequence Number6042033
Product Code JWH
UDI-Device Identifier10885862048318
UDI-Public10885862048318
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/17/2011
Device Catalogue Number204-23-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale